John Chapman

I am a 63 year old male who has a pretty stressful life managing one business as well as running my own. I usually work 7 days a week with very long days. I have been on testosterone therapy for about a year and a half along with HCG injections. My chest has frequently been tight and while I never feel I don't have enough air it feels like my breathing is not normal. I tried progesterone cream after doing some reading and within an hour it felt like my whole chest relaxed and breathing was easy and normal. However it only lasted a matter of hours. I am applying twice a day and most days that works but it's like it never builds up and carries for longer. Should I increase the dosage or do it more often. The applicator gives a pre-measured dose but I don't know what it comes out to.
Thank you.

Comments for John Chapman

Click here to add your own comments

Dec 28, 2013
Stress and Progesterone
by: Joy

Hi John

Stress is causing so many health problems today and perhaps this page will help you to control it - see here. Please pay particular attention to Vitamin D as it helps greatly with stress. A deficiency also reduces the benefits of progesterone and is connected to every single cell in our bodies, it is vital for better health, so too is progesterone - see page.

Testosterone, well we do not believe that anyone need to take extra and this includes women. It certainly does not help with libido but progesterone does. Take a look at the side effects of testosterone for men - see here. It also significantly increases the risk for adverse cardiovascular, respiratory, and dermatological events in men 65 or older who had impaired mobility and increased health risks - see here. This would account for your tight chest but so too would excess estrogen - see estrogen dominance. Estrogen Dominance applies to men just as much as it does to women.

You state that you are using progesterone twice a day, which is good, it should be used a minimum of twice a day to keep progesterone levels stable. However, you do not state how much you are using and are you using a progesterone cream which contains the correct amount of progesterone concentration? If not you would have to double the amount that you are using to make any difference - see here. On the correct progesterone cream I would suggest anything from 100mg/3ml to 200mg/6ml per day to begin with and take it from there. Once you feel stable enough you can slowly start to reduce the amount of cream. But I stress again the importance of vitamin D.

You might also like to read the Hormone Testing page which gives ALL the readings/levels and states EXACTLY what our hormone levels should be - see here.

Take care.



Jan 02, 2014
Progesterone Supplement
by: John Chapman

Joy - I am using Progesta Care for men - not sure I understand their levels. After reading your response I tried increasing the dosage to a double application twice a day and last night I experienced extreme night sweats - some thing that I have not had happen since I first started on testosterone cream. Would that indicate that it is too much progesterone or is that just a leveling out stage on the progesterone/ I have also backed down slightly on the testosterone cream which I would truly be happy to eventually not have to take but is that also potentially the problem.

Jan 03, 2014
Progesterone Supplement
by: Joy

Hi John

No you are not using enough progesterone actually.
I am unfamiliar with Progesta Care for men, I do know Progesta Care, not sure if it is the same thing. Progesta Care contains 960mg of progesterone whilst Natpro contains 2000mg. So by using the lesser amount you would be experiencing estrogen dominance symptoms, like night sweats. I did give you the info to read up on that. Using too little will cause adverse symptoms. How much are you using? The amounts that I suggested that you use would be Natpro, you would have to adjust accordingly.

Also progesterone is not an overnight fix, it can take anything from 2 to 6 months, possibly longer before positive effects are felt. Also do not forget about vitamin D as a deficiency reduces the benefit of progesterone.

So glad that you are reducing the testosterone cream.

Take care.





Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...